MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VLP TI 2.4MM X 19MM LCK SCR T7 S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. VLP TI 2.4MM X 19MM LCK SCR T7 S-T; PLATE, FIXATION, BONE
Catalog Number 74412419
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Failure of Implant (1924); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during an evos wrist procedure, when inserting the vlp ti 2.4mm x 19mm lck scr t7 s-t into the screw hole (the second hole from the most distal ulnar side) of one (1) evos volar plate 4h left std std ti 56mm, the screw and plate did not lock, the screw continued to rotate.The head of the screw appeared to be buried more than other screws.The surgeon tried to remove the screw, but it just rotated and could not be removed.This left the plate and screw in the patient's body.The procedure was resumed, after a non-significant delay.No further information is available at the moment.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents was performed, and the mini-fragment plating system reveals in warnings that it is extremely important to select the appropriate size and type components.Failure to use the largest possible components or improper positioning may result in loosening.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected or insertion technique.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VLP TI 2.4MM X 19MM LCK SCR T7 S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18897547
Report Number1020279-2024-00530
Device Sequence Number12697338
Product Code HRS
UDI-Device Identifier00885556348796
UDI-Public00885556348796
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74412419
Device Lot Number21GM07663
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVOS VOLAR PLATE, LOT#: 22CT60721
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown